Designs, Codes and Cryptography

, Volume 58, Issue 1, pp 1–9

An equivalence of Ward’s bound and its application



It is well known that the MacWilliams transform of the weight enumerator of some code having integer coefficients is equivalent to a set of congruences having integer solutions. In this paper, we prove an equivalent condition of Ward’s bound on dimension of divisible codes, which is part of this set of congruences having integer solutions. This new interpretation makes the generalization of Ward’s bound an explicit one.


Divisible codes Ward’s bound 

Mathematics Subject Classification (2000)



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Kim J.-L., Liu X.: Ageneralized Gleason-Pierce-Ward theorem. Des. Codes Cryptogr. 52, 363–380 (2009)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Uspensky J.V., Heaslit M.A.: Elementary Number Theory. McGraw-Hill, New York (1939)Google Scholar
  3. 3.
    Van Lint J.H., Wilson R.M.: A Course in Combinatorics. Cambridge University Press, Cambridge (1992)MATHGoogle Scholar
  4. 4.
    Ward H.N.: Divisible codes. Arch. Math. 36, 485–499 (1981)MATHCrossRefGoogle Scholar
  5. 5.
    Ward H.N.: A bound for divisible codes. IEEE Trans. Inform. Theory 38, 191–194 (1992)MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Ward H.N.: The divisible code bound revisited. J. Combin. Theory A 94, 34–50 (2001)MATHCrossRefGoogle Scholar
  7. 7.
    Wilson R.M.: A lemma on polynomials modulo p m and applications to coding theory. Discrete Math. 306, 3154–3165 (2006)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsWright State UniversityDaytonUSA

Personalised recommendations